Alert archive / Minnesota / Special Weather Statements in 2016

Special Weather Statement, NWS Duluth, MN

August 4, 2016Saint Louis County, Minnesota

NWS Duluth, MN issued this special weather statement at Aug 4, 2016, 3:02 AM CDT for Saint Louis County, Minnesota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2016, 3:02 AM CDT (08:02 UTC)
Expired
Aug 4, 2016, 3:30 AM CDT
In force
28 min
Issued by
NWS Duluth, MN

County Saint Louis County, MN

The radar

The Duluth radar (KDLH), 143 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 8.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2016-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2016-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
258 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1753 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

575 
WWUS83 KDLH 040802
SPSDLH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
302 AM CDT THU AUG 4 2016
 
MNZ011-019-040830-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-
302 AM CDT THU AUG 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ST. LOUIS
COUNTY...

AT 301 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM BOUNDARY WATERS CANOE AREA WILDERNESS...TO 6 MILES SOUTH OF
GILBERT... AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 45 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ELY...LAKE VERMILION...VIRGINIA...HOYT LAKES...GILBERT...AURORA...
BABBITT...BIWABIK...EMBARRASS...TOWER...BURNTSIDE LAKE...ROBINSON...
BIRCH LAKE...MAKINEN...MCKINLEY...BEAR ISLAND LAKE...RIDGE...
SHAGAWA LAKE...SOUDAN AND HIGH LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.

LAT...LON 4826 9199 4824 9197 4825 9197 4825 9195
      4823 9196 4823 9194 4824 9189 4821 9186
      4821 9182 4820 9180 4814 9180 4735 9196
      4734 9251 4830 9224
TIME...MOT...LOC 0801Z 261DEG 28KT 4823 9215 4740 9241 
$$

STEWART

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this special weather statement went out at Aug 4, 12:10 AM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Aug 4, 12:10 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1210 AM CDT THU AUG 4 2016

.SHORT TERM...(This evening through Thursday)
Issued at 321 PM CDT Wed Aug 3 2016

The Northland could see a couple rounds of severe weather tonight
and Thursday. Please read on for details.

Much of the Northland had clear skies as of this afternoon because
of high pressure over the Great Lakes region. The exception was a
an areas of overcast/broken cloud cover over central Minnesota
associated with a passing shortwave in the near-zonal flow aloft.
This shortwave should continue moving east-northeast through this
evening.

Thunderstorms will likely develop across southern Canada and the
central/eastern Dakotas ahead of an eastward moving cold front
through the High Plains. The cold front was associated with an
area of low pressure near the border between Saskatchewan and
North Dakota. Many models suggest the outflow from the
individual/clusters of storms in the Dakotas could coalesce into a
line/bow of storms which could bring strong winds to as far as
north central Minnesota around midnight or during the wee hours of
Thursday morning. The storms will be feeding off warm and humid
southerly flow, with a 30 to 45 knot low level jet developing over
northern Minnesota tonight. Precipitable water values will
approach 2 inches, so heavy rain is possible too. The flash
flooding threat may be limited since it appears the storms could
track east relatively quickly, especially if the mode is the
line/bow as many of the high resolution models, such as the hrrr,
ncep wrf, regional canadian, and hopwrf are suggesting. The storms
will likely weaken as they approach more eastern areas of
northeast Minnesota early in the morning, but there could still
be gusty winds for places like the Twin Ports. The regional
canadian model is the most aggressive with the suggested wind
threat and translates storms much farther east and more quickly
than other models during the morning. Overnight lows will be
bolster by the coming cloud cover and southerly flow, with lows
in the upper 60s to around 70 degrees.

There will likely be lingering elevated showers and storms across
northeast minnesota and into western parts of northwest Wisconsin
during the morning hours after sunrise amidst the lingering strong
low level jet, and due to the synoptic lift generated by the
falling heights from the east with a potent upper low moving east
across southern Canada. Daytime heating, which will be affected by
how well skies can scatter amidst the lingering showers and
storms, will contribute to the destabilization of the boundary
layer by around noon. Around this time, thunderstorms could
redevelop and intensify along and ahead of the cold front, near
the border between Minnesota and northwest Wisconsin, as well in
the Arrowhead, as the surface based cap breaks with the help of
falling heights with an approaching shortwave trough. The
NAM12/SREF/GFS indicate a likelihood of 1000 to 2000 J/kg of mixed
layer cape and 30 to 45 knots of deep layer (0 to 6 km) wind shear
for the environment in which these storms will likely develop.
There could be discreet supercells and organized clusters at the
onset, with both a threat for large hail and isolated damaging
wind gusts. However, with time, the storms' outflow could coalesce
and translate into more of a widespread wind threat if the storms
manage to form a line/bow when they move into more eastern areas
of northwest Wisconsin during the late afternoon and early
evening. The precipitable water values around 2 inches will once
again promote heavy rains for storms across northwest Wisconsin,
but the threat of widespread flooding (such as occurred in early
July) should be low because the storms should move relatively
progressively eastward through the afternoon and evening. The July
event was more of a warm front situation in which showers and
storms trained over the same area, near the front, for many hours.
Also, the July event was preceded by heavy rains earlier that
morning, which saturated the soils. Thursday's situation will be
different. Isolated flash flooding is possible if 2 or 3
substantial storms can train over the same area within the time
span of a few hours.

Mostly clear skies and gusty westerly winds will develop Thursday
in the wake of the passing cold front. Highs should reach the
upper 70s to low 80s.

.LONG TERM...(Thursday night through Wednesday)
Issued at 321 PM CDT Wed Aug 3 2016

The cold front exits northwest Wisconsin by 06Z/1am Friday.
Expect a few severe storms in the evening, then just a general
thunder mention through 06Z for any leftovers. Good shot of cold
air advection behind the front with a drier airmass. High pressure
builds across the area late Thursday night and lasts through
Monday. Northwest flow aloft will keep temps comfortable through
Saturday night. On Sunday, the surface high drifts over the
central Great Lakes. This allows warm and moist air to begin to
return to the forecast area Sunday afternoon. The flow becomes
southerly in the mid levels Monday afternoon, but ridging aloft
prevails. With forcing lacking, have removed the mention of
storms. Monday night, the models begin to diverge in their
solutions. The GFS attempts to bring a cold front into western
Minnesota late. The ECMWF has a warm front lifting northeastward
through southern Minnesota. Meanwhile, the surface high is near
the eastern Great Lakes. This results in a low confidence approach
to pops and have low chances to account for this variability.
Model differences are even larger on Tuesday and used a blended
approach to handle pops and weather.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1210 AM CDT THU AUG 4 2016

Thunderstorms now moving into KINL will continue to spread
southeast in the next several hours...affecting each of the
terminals for at least a couple hours with MVFR
conditions...perhaps even IFR conditions at times. Behind the
storms there may be a short period of fog with MVFR visibilities.
After 15z west-northwest winds expected to increase with sustained
speeds 15-18kts with gusts to 25kts at times. Winds to diminish in
the 00z-03z time range.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  69  81  57  74 /  40  60  10   0
INL  69  78  56  73 /  80  50  10  10
BRD  71  81  58  77 /  70  60   0   0
HYR  71  83  57  76 /  10  70  20   0
ASX  68  85  59  77 /  10  60  20   0

&&

.DLH Watches/Warnings/Advisories...
WI...None.
MN...None.
LS...None.
&&

SHORT TERM...Grochocinski
LONG TERM...GSF
AVIATION...LE
Hazardous weather outlook, Aug 3, 9:10 PM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
910 PM CDT WED AUG 3 2016

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-041015-
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE-
SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-
PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
910 PM CDT WED AUG 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL SPREAD EAST INTO NORTHEAST
MINNESOTA TONIGHT...AHEAD OF AN APPROACHING COLD FRONT. THE STORMS
WILL MOST LIKELY AFFECT NORTHEAST MINNESOTA BEGINNING AROUND
MIDNIGHT...AND THEN MOVING EAST THROUGH THE EARLY MORNING HOURS
OF THURSDAY MORNING. THE GREATEST RISK FOR SEVERE WEATHER...INCLUDING
DAMAGING WINDS AND HEAVY RAIN...IS FOR AREAS OF NORTH CENTRAL AND
CENTRAL MINNESOTA...SUCH AS THE INTERNATIONAL FALLS...GRAND
RAPIDS...AND BRAINERD LAKES AREAS. PLEASE STAY TUNED FOR MORE
DETAILS ON THE POTENTIAL FOR SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL SPREAD EAST THROUGH NORTHEAST MINNESOTA
THURSDAY MORNING...THEN INTO NORTHWEST WISCONSIN IN THE AFTERNOON
AND EVENING...AS A COLD FRONT MOVES EAST THROUGH THE REGION. SOME
STORMS COULD BE STRONG TO SEVERE...INCLUDING THE RISK OF DAMAGING
WINDS...HEAVY RAIN AND LOCAL FLASH FLOODING...AND LARGE HAIL. THE
GREATEST RISK OF SEVERE WEATHER IS ACROSS NORTHWEST WISCONSIN.
PLEASE STAY TUNED FOR MORE INFORMATION ON THE POTENTIAL FOR SEVERE
WEATHER.

THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LSZ121-140>148-041015-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
910 PM CDT WED AUG 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THERE IS A LOW CHANCE OF THUNDERSTORMS REACHING WESTERN LAKE
SUPERIOR BEFORE DAWN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL SPREAD ACROSS WESTERN LAKE SUPERIOR DURING THE
DAY THURSDAY. SOME STORMS COULD BE STRONG TO SEVERE. THE GREATEST
RISK OF SEVERE WEATHER WILL BE FOR AREAS NEAR THE SOUTH SHORE
ALONG NORTHWEST WISCONSIN.

THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN LAKE SUPERIOR MONDAY
NIGHT AND TUESDAY.

LE

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 4, 1:58 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
158 AM CDT THU AUG 4 2016

MNZ011-018-019-040730-
NORTH ITASCA-CENTRAL ST. LOUIS-NORTH ST. LOUIS-
158 AM CDT THU AUG 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST. LOUIS
AND NORTHEASTERN ITASCA COUNTIES...

AT 158 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR VOYAGEURS NATIONAL PARK...TO TOGO...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 30 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAKE VERMILION...VOYAGEURS NATIONAL PARK...COOK...ORR...
MEADOW BROOK...ASH LAKE...CRANE LAKE...GHEEN...CUSSON...TOGO...
BUYCK...PELICAN LAKE...KABETOGAMA LAKE...ANGORA...LINDEN GROVE...
CELINA...SAND POINT LAKE...GREANEY...BLACK DUCK LAKE AND LOON LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.

LAT...LON 4850 9263 4850 9270 4844 9269 4845 9251
      4841 9245 4835 9247 4822 9237 4825 9227
      4829 9230 4834 9229 4836 9226 4835 9220
      4773 9251 4777 9320 4789 9313 4789 9308
      4797 9308 4852 9275 4853 9263
TIME...MOT...LOC 0658Z 269DEG 27KT 4846 9271 4782 9311

LE
Special weather statement, Aug 4, 2:00 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
200 AM CDT THU AUG 4 2016

MNZ019-026-040730-
SOUTH ITASCA-CENTRAL ST. LOUIS-
200 AM CDT THU AUG 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL ST. LOUIS
AND SOUTHEASTERN ITASCA COUNTIES...

AT 200 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
11 MILES SOUTH OF MEADOW BROOK...TO NEAR CHISHOLM...TO NEAR
COLERAINE...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 45 MPH...PEA SIZE HAIL...TORRENTIAL RAINFALL...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
HIBBING...GRAND RAPIDS...VIRGINIA...CHISHOLM...EVELETH...
MOUNTAIN IRON...COLERAINE...GILBERT...KEEWATIN...BUHL...NASHWAUK...
BIWABIK...CHERRY...TACONITE...WARBA...TOIVOLA...PENGILLY...GUNN...
PERCH LAKE AND BLACKBERRY.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4746 9311 4746 9307 4778 9303 4774 9236
      4738 9240 4705 9296 4720 9354
TIME...MOT...LOC 0700Z 283DEG 31KT 4770 9297 4748 9299 4724 9339

LE
Special weather statement, Aug 4, 2:10 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
210 AM CDT THU AUG 4 2016

MNZ025-033-034-040730-
SOUTH CASS-NORTH CASS-CROW WING-
210 AM CDT THU AUG 4 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CASS AND
NORTHWESTERN CROW WING COUNTIES...

AT 210 AM CDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHWEST OF
POPLAR...OR 29 MILES SOUTH OF WALKER...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH...PENNY SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PINE RIVER...HACKENSACK...BACKUS...POPLAR...LEADER...OSHAWA...
JENKINS...CHICKAMAW BEACH...ESTERDY...BIG PORTAGE LAKE...
LOWER HAY LAKE AND LAKE ADA.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
SHELTER IMMEDIATELY INSIDE A BUILDING OR VEHICLE UNTIL THIS STORM
PASSES.

LAT...LON 4680 9479 4680 9466 4694 9466 4697 9461
      4673 9417 4644 9478
TIME...MOT...LOC 0710Z 234DEG 36KT 4668 9476

LE
Special weather statement, Aug 4, 2:16 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
216 AM CDT THU AUG 4 2016

MNZ025-026-033-035-040730-
SOUTH CASS-NORTH CASS-SOUTH ITASCA-NORTHERN AITKIN-
216 AM CDT THU AUG 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CASS...
SOUTHEASTERN ITASCA AND NORTHERN AITKIN COUNTIES...

AT 215 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
7 MILES NORTH OF HILL CITY...TO NEAR HACKENSACK...AND MOVING SOUTH AT
25 MPH.

WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL...TORRENTIAL RAINFALL...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
GRAND RAPIDS...WALKER...COHASSET...COLERAINE...SWAN RIVER...
HILL CITY...REMER...WABEDO...HACKENSACK...BACKUS...WARBA...
LONGVILLE...FEDERAL DAM...BOY RIVER...JACOBSON...LEECH LAKE...
WOMAN LAKE...SWATARA...GUNN AND OUTING.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.

LAT...LON 4683 9466 4722 9465 4726 9322 4689 9307
      4680 9416 4681 9434 4679 9435 4676 9468
TIME...MOT...LOC 0715Z 343DEG 21KT 4709 9354 4700 9457

LE
Special weather statement, Aug 4, 2:31 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
231 AM CDT THU AUG 4 2016

MNZ011-019-026-037-040800-
SOUTH ITASCA-CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-NORTH ST.
LOUIS-
231 AM CDT THU AUG 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. LOUIS AND
EASTERN ITASCA COUNTIES...

AT 231 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 9 MILES NORTHWEST OF LAKE VERMILION...TO NEAR BUHL...TO 8 MILES
EAST OF SWAN RIVER...AND MOVING EAST-SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL...TORRENTIAL RAINFALL...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
HIBBING...LAKE VERMILION...VIRGINIA...CHISHOLM...EVELETH...
MOUNTAIN IRON...HOYT LAKES...GILBERT...AURORA...BUHL...BIWABIK...
CHERRY...EMBARRASS...COOK...TOWER...COTTON...TOIVOLA...MEADOWLANDS...
MAKINEN AND FRANKLIN.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4798 9207 4733 9225 4685 9270 4718 9320
      4752 9283 4806 9276
TIME...MOT...LOC 0731Z 294DEG 23KT 4798 9255 4747 9268 4712 9302

LE
Special weather statement, Aug 4, 3:02 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
302 AM CDT THU AUG 4 2016

MNZ011-019-040830-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-
302 AM CDT THU AUG 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ST. LOUIS
COUNTY...

AT 301 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM BOUNDARY WATERS CANOE AREA WILDERNESS...TO 6 MILES SOUTH OF
GILBERT... AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 45 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ELY...LAKE VERMILION...VIRGINIA...HOYT LAKES...GILBERT...AURORA...
BABBITT...BIWABIK...EMBARRASS...TOWER...BURNTSIDE LAKE...ROBINSON...
BIRCH LAKE...MAKINEN...MCKINLEY...BEAR ISLAND LAKE...RIDGE...
SHAGAWA LAKE...SOUDAN AND HIGH LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.

LAT...LON 4826 9199 4824 9197 4825 9197 4825 9195
      4823 9196 4823 9194 4824 9189 4821 9186
      4821 9182 4820 9180 4814 9180 4735 9196
      4734 9251 4830 9224
TIME...MOT...LOC 0801Z 261DEG 28KT 4823 9215 4740 9241

STEWART

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 11:18 PM CDTSpecial Weather StatementDLHKoochiching27 min
Aug 4, 12:14 AM CDTSpecial Weather StatementDLHKoochiching31 min
Aug 4, 12:46 AM CDTSpecial Weather StatementDLHItasca29 min
Aug 4, 12:50 AM CDTSpecial Weather StatementDLHKoochiching25 min
Aug 4, 1:11 AM CDTSpecial Weather StatementDLHItasca19 min
Aug 4, 1:17 AM CDTSpecial Weather StatementDLHKoochiching28 min
Aug 4, 1:29 AM CDTSpecial Weather StatementDLHItasca16 min
Aug 4, 1:31 AM CDTSpecial Weather StatementDLHCass14 min
Aug 4, 1:48 AM CDTSpecial Weather StatementDLHItasca12 min
Aug 4, 1:50 AM CDTSpecial Weather StatementDLHCass25 min
Aug 4, 1:56 AM CDTAreal Flood AdvisoryDLHCass, Itasca4 hr
Aug 4, 1:58 AM CDTSpecial Weather StatementDLH32 min
Aug 4, 2:00 AM CDTSpecial Weather StatementDLHSaint Louis30 min
Aug 4, 2:10 AM CDTSpecial Weather StatementDLHCass20 min
Aug 4, 2:16 AM CDTSpecial Weather StatementDLHCass14 min
Aug 4, 2:31 AM CDTSpecial Weather StatementDLHSaint Louis29 min
Aug 4, 2:37 AM CDTSevere Thunderstorm WarningDLHAitkin, Cass, Crow Wing23 min
Aug 4, 3:01 AM CDTSevere Thunderstorm WarningDLHAitkin, Cass, Crow Wing29 min
Aug 4, 3:14 AM CDTSpecial Weather StatementDLHCarlton31 min
Aug 4, 3:28 AM CDTSevere Thunderstorm WarningDLHAitkin, Crow Wing47 min
Aug 4, 3:33 AM CDTSpecial Weather StatementDLHLake27 min
Aug 4, 3:44 AM CDTSpecial Weather StatementDLHCarlton31 min
Aug 4, 4:02 AM CDTSpecial Weather StatementDLHLake28 min
Aug 4, 4:12 AM CDTSpecial Marine WarningDLH63 min
Aug 4, 4:15 AM CDTSevere Thunderstorm WarningDLHCarlton, Lake, Saint Louis45 min
Aug 4, 4:18 AM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Pine42 min
Aug 4, 5:02 AM CDTSpecial Weather StatementDLHLake28 min
Aug 4, 5:33 AM CDTSpecial Marine WarningDLH57 min
Aug 4, 5:52 AM CDTSpecial Weather StatementDLHCook38 min
Aug 4, 9:48 AM CDTSmall Craft AdvisoryDLH8 hr
Aug 4, 4:59 AM CDTSevere Thunderstorm WarningDLHBayfield, Douglas46 min
Aug 4, 5:02 AM CDTSevere Thunderstorm WarningDLHBayfield, Burnett, Douglas, Sawyer, Washburn43 min
Aug 4, 5:47 AM CDTSpecial Weather StatementDLHAshland, Bayfield28 min
Aug 4, 5:50 AM CDTSpecial Weather StatementDLHSawyer, Washburn25 min
Aug 4, 6:23 AM CDTSpecial Weather StatementDLHSawyer, Washburn37 min
Aug 4, 7:02 AM CDTSpecial Weather StatementDLHSawyer28 min
Aug 4, 9:28 AM CDTSpecial Weather StatementDLHPrice32 min
Aug 4, 10:04 AM CDTSpecial Weather StatementDLHPrice26 min
Aug 4, 10:23 AM CDTSpecial Weather StatementDLHPrice37 min

Nearby

Special Weather Statements in Minnesota, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.